Home, Diag Forum, About, Contact Us, FAQ

Coming off antipsychotic medication


I am interested to know whether anyone has successfully stoped taking antipsychotic medication; whether it is possible?
If so, how long did it take & did you/family member experience any side effects.
Thanking you in advance.


Hi Sharon,
I slowly went down on a schedule given to me by my psychiatrist because of side affects like TD which is irreversible, weight gain, and urinary symptoms.
I was extremely careful about it.
Symptoms like headache and extreme muscle jerks before falling asleep occured while going down. Dizziness.
Emotionally, hmmm - hard to describe.
More acutely aware of problems in my life the pill acted as a warm fuzzy blanket for, less judgement or poor judgement when angry or sad.
More depressed. More terrified on a few occasions.
Sometimes more energy and a wider range of emotions.
Trouble falling asleep and staying asleep while off or going down. Less sleep in general i.e no oversleeping. Weight loss of five pounds though I ate the same diet.


Hi Sharon,
My son never wants to be on antipsychotic medication. he usually stops them cold turkey after he gets out of hospital or rehabiliation. After he stopped inVega-Sustena shot in Apri 2017, it tooks 2 to 3 of months for medication to get out of his system but he experienced headache and was suicidal. After that, he was on and out of hospitals several times.
He is back to hospital now and he will


Hi Sharon again,
My internet get disconnected. will reply later